Alert archive / California / Wind Advisories in 2024

Wind Advisory 9, NWS San Diego, CA

February 3, 2024Orange County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Feb 3, 2024, 3:02 AM PST for Orange County, San Bernardino County, San Diego County, California. It took effect at Feb 4, 2024, 12:00 PM PST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2024, 3:02 AM PST (11:02 UTC)
In effect from
Feb 4, 2024, 12:00 PM PST
Expired
Feb 5, 2024, 10:00 AM PST
In force
22 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 67 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2024-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2024-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

353 
WWUS76 KSGX 031102
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
302 AM PST Sat Feb 3 2024

CAZ056-058-061-062-065-031215-
/O.CAN.KSGX.WI.Y.0008.000000T0000Z-240203T1200Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
302 AM PST Sat Feb 3 2024

...WIND ADVISORY IS CANCELLED...

Gusty northwest winds with strongest gusts to 45 to 55 mph will
gradually diminish through the morning.

$$

CAZ060-032300-
/O.NEW.KSGX.WI.Y.0009.240204T2000Z-240205T0600Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
302 AM PST Sat Feb 3 2024

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PST SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts to 60 mph expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From noon to 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ552-554-032300-
/O.NEW.KSGX.WI.Y.0009.240204T2000Z-240205T1800Z/
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Huntington Beach, Costa Mesa, 
Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, 
Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo
302 AM PST Sat Feb 3 2024

...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO 10 AM PST MONDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts to 40 mph 
  expected.

* WHERE...Orange County Coastal Areas and Orange County Inland 
  Areas.

* WHEN...From noon Sunday to 10 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs and palm fronds could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ043-032300-
/O.NEW.KSGX.WI.Y.0009.240205T0400Z-240205T1800Z/
San Diego County Coastal Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, and San Diego
302 AM PST Sat Feb 3 2024

...WIND ADVISORY IN EFFECT FROM 8 PM SUNDAY TO 10 AM PST MONDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts to 35 mph 
  expected.

* WHERE...San Diego County Coastal Areas.

* WHEN...From 8 PM Sunday to 10 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs and palm fronds could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

17
6 follow-up statements
778 
WWUS76 KSGX 032033
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1233 PM PST Sat Feb 3 2024

CAZ060-040615-
/O.CON.KSGX.WI.Y.0009.240204T2000Z-240205T0600Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
1233 PM PST Sat Feb 3 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PST
SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts to 50 to 60 mph 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From noon to 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ552-554-040615-
/O.CON.KSGX.WI.Y.0009.240204T2000Z-240205T1800Z/
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Huntington Beach, Costa Mesa, 
Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, 
Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo
1233 PM PST Sat Feb 3 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 10 AM PST
MONDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts to 45 mph 
  expected.

* WHERE...Orange County Coastal Areas and Orange County Inland 
  Areas.

* WHEN...From noon Sunday to 10 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs and palm fronds could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ043-040615-
/O.CON.KSGX.WI.Y.0009.240205T0400Z-240205T1800Z/
San Diego County Coastal Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, and San Diego
1233 PM PST Sat Feb 3 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM SUNDAY TO 10 AM PST
MONDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts to 35 mph 
  expected.

* WHERE...San Diego County Coastal Areas.

* WHEN...From 8 PM Sunday to 10 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs and palm fronds could be blown down and a few power
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

APR
358 
WWUS76 KSGX 040340
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
740 PM PST Sat Feb 3 2024

CAZ060-041415-
/O.CON.KSGX.WI.Y.0009.240204T2000Z-240205T0600Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
740 PM PST Sat Feb 3 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PST
SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts to 50 to 60 mph 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From noon to 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ552-554-041415-
/O.CON.KSGX.WI.Y.0009.240204T2000Z-240205T1800Z/
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Huntington Beach, Costa Mesa, Santa Ana, 
Anaheim, Garden Grove, Irvine, Orange, Fullerton, 
and Mission Viejo
740 PM PST Sat Feb 3 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 10 AM PST
MONDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts to 45 mph 
  expected.

* WHERE...Orange County Coastal Areas and Orange County Inland 
  Areas.

* WHEN...From noon Sunday to 10 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs and palm fronds could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ043-041415-
/O.CON.KSGX.WI.Y.0009.240205T0400Z-240205T1800Z/
San Diego County Coastal Areas-
Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, 
National City, and San Diego
740 PM PST Sat Feb 3 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM SUNDAY TO 10 AM PST
MONDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts to 35 mph 
  expected.

* WHERE...San Diego County Coastal Areas.

* WHEN...From 8 PM Sunday to 10 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs and palm fronds could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
456 
WWUS76 KSGX 041331
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
531 AM PST Sun Feb 4 2024

CAZ060-042215-
/O.CON.KSGX.WI.Y.0009.240204T2000Z-240205T0600Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
531 AM PST Sun Feb 4 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PST
THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts to 55 mph expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From Noon to 10 PM PST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...Strongest winds near the foothills of the
  San Bernardino Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ552-554-042215-
/O.CON.KSGX.WI.Y.0009.240204T2000Z-240205T1800Z/
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Huntington Beach, Costa Mesa, 
Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, 
Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo
531 AM PST Sun Feb 4 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 AM PST
MONDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts to 45 mph 
  expected.

* WHERE...Orange County Coastal Areas and Orange County Inland 
  Areas.

* WHEN...From Noon today to 10 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs and palm fronds could be blown down.

* ADDITIONAL DETAILS...Strongest winds at the beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ043-042215-
/O.CON.KSGX.WI.Y.0009.240205T0400Z-240205T1800Z/
San Diego County Coastal Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, and San Diego
531 AM PST Sun Feb 4 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM PST MONDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts to 35 mph 
  expected.

* WHERE...San Diego County Coastal Areas.

* WHEN...From 8 PM Sunday to 10 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs and palm fronds could be blown down and a few power 
  outages may result.

* ADDITIONAL DETAILS...Strongest winds at the beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SS
299 
WWUS76 KSGX 042043
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1243 PM PST Sun Feb 4 2024

CAZ060-050600-
/O.CON.KSGX.WI.Y.0009.000000T0000Z-240205T0600Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
1243 PM PST Sun Feb 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts to 60 mph.

* WHERE...Apple and Lucerne Valleys.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...Strongest winds near the foothills of the
  San Bernardino Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ552-554-050600-
/O.CON.KSGX.WI.Y.0009.000000T0000Z-240205T1800Z/
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Huntington Beach, Costa Mesa, 
Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, 
Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo
1243 PM PST Sun Feb 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts 40 to 45 mph.

* WHERE...Orange County Coastal Areas and Orange County Inland 
  Areas.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...Strongest winds at the beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ043-050600-
/O.CON.KSGX.WI.Y.0009.240205T0400Z-240205T1800Z/
San Diego County Coastal Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, and San Diego
1243 PM PST Sun Feb 4 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM PST MONDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts to 35 mph 
  expected.

* WHERE...San Diego County Coastal Areas.

* WHEN...From 8 PM this evening to 10 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...Strongest winds at the beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

EA
994 
WWUS76 KSGX 050536
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
936 PM PST Sun Feb 4 2024

CAZ060-050645-
/O.EXP.KSGX.WI.Y.0009.000000T0000Z-240205T0600Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
936 PM PST Sun Feb 4 2024

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

Winds are weakening and will continue to weaken tonight.

$$

CAZ552-554-051415-
/O.CON.KSGX.WI.Y.0009.000000T0000Z-240205T1800Z/
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Huntington Beach, Costa Mesa, Santa Ana, 
Anaheim, Garden Grove, Irvine, Orange, Fullerton, 
and Mission Viejo
936 PM PST Sun Feb 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts 40 to 45 mph.

* WHERE...Orange County Coastal Areas and Orange County Inland 
  Areas.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...Strongest winds at the beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ043-051415-
/O.CON.KSGX.WI.Y.0009.000000T0000Z-240205T1800Z/
San Diego County Coastal Areas-
Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, 
National City, and San Diego
936 PM PST Sun Feb 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts to 35 mph 
  expected.

* WHERE...San Diego County Coastal Areas.

* WHEN...From 8 PM this evening to 10 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...Strongest winds at the beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
506 
WWUS76 KSGX 051327
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
527 AM PST Mon Feb 5 2024

CAZ552-554-051800-
/O.CON.KSGX.WI.Y.0009.000000T0000Z-240205T1800Z/
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Huntington Beach, Costa Mesa, 
Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, 
Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo
527 AM PST Mon Feb 5 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Southeast winds 15 to 25 mph with gusts to 35 mph.

* WHERE...Orange County Coastal Areas and Orange County Inland 
  Areas.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...Strongest winds at the beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ043-051800-
/O.CON.KSGX.WI.Y.0009.000000T0000Z-240205T1800Z/
San Diego County Coastal Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, and San Diego
527 AM PST Mon Feb 5 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Southeast winds 15 to 25 mph with gusts to 35 mph 
  expected.

* WHERE...San Diego County Coastal Areas.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...Strongest winds at the beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 2, 9:25 PM PST, 5 hours 37 minutes earlier.

Area forecast discussion, Feb 2, 9:25 PM PST, 5 hours 37 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
925 PM PST Fri Feb 2 2024

.SYNOPSIS...
Scattered showers will continue this evening before slowly
dissipating overnight. Gusty west winds will continue across
mountain and desert areas through tonight. A large area of low
pressure and an associated atmospheric river will bring periods of
heavy rain and high elevation snow for late Sunday into the
middle of next week. The heaviest precipitation will occur on
Monday and Tuesday. Chances for precipiation continue through the
end of the week as low pressure dominates the pattern over the
west.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

This evening, scattered, light showers continue to develop along
lines of low-level convergence, aided by some instability aloft in
the wake of the low that has now moved off to the east. The
atmosphere will likely become more stable overnight under weak
ridging ahead of the next wave. This will result in the showers
dissipating by Saturday morning. The strong west winds are
currently producing gusts of 45 to 55 mph in the favored mountain
and desert locations. This will continue through tonight before
the winds weaken Saturday morning.

Saturday will be cloudy and cool but dry until late afternoon.

From previous discussion...
An area of low pressure moving in from the north will interact
with a large moisture plume over the northeast Pacific, leading to
an atmospheric river which will move into Southern California.
The greatest uncertainty lies within the timing of the precipitation.
High-resolution models seem to be converging on a solution
showing rainfall and high elevation snow beginning as early as
Saturday afternoon or evening across our northern areas. The
eastward progression of this band of precipitation may vary
significantly on Sunday night before slowly and steadily pushing
south and east toward San Diego County. A Flood Watch and a Winter
Storm Watch for mountain areas above 6,000 feet have been issued
for all areas.

The heaviest precipitation will occur Monday into Tuesday of next
week across our area as indicated by current model guidance which
is showing a significant increase in precipitable water on
Monday. There also may be enough instability to support the
formation of thunderstorms as this system passes through. Rain
rates will be mainly under one inch per hour, but may be locally
higher in training rain bands. There is still some uncertainty on
how the AR will behave as a deeper more elongated low pressure
system may slow the AR down even more, which would cause greater
rainfall amounts and hydrologic impacts.

Snow levels will remain high in the warm air ahead of the approaching
low, mainly over 7,000 feet, so many mountain communities will
see areas of heavy rain Sunday into Monday. Snow levels will
lower on Monday evening, resulting in more snowfall for communities
near 6,000 feet. Snow totals still have low confidence but these
areas should see totals greater than 6 inches.

Rain and mountain snow showers will occur for much of the week
Wednesday through next Friday as a troughing pattern remains in
place. There is the potential to see more periods of heavier
rainfall sometime by the end of the week as another trough comes
into the region.

&&

.AVIATION...
030430Z...Coast/Valleys/Mountains...SCT-BKN clouds mostly with bases
2500-4000 ft MSL with tops to 8000 ft MSL will continue through Sat
morning with mostly SCT clouds with bases around 4000 ft MSL Sat
afternoon/evening. ISOLD SCT will continue through 15Z Sat,
especially over San Diego County, with local VIS 5 miles.

Deserts...SCT clouds with bases 7000-10000 feet MSL will continue
at times through Sat evening with unrestricted surface VIS.

&&

.MARINE...
West winds will gust to around 25 kt overnight with choppy combined
seas to 10 feet, mainly in the outer waters, decreasing Saturday
morning. South to southeast winds will increase Sunday and Monday,
with gusts around 25 kt at times, along with seas building due to a
combination of the wind waves plus a developing southwest swell 8-12
feet, 8-12 seconds from 240 degrees. With the storm system next
week, boating conditions will likely be hazardous at times due to
the combination of occasional strong winds and choppy/steep seas.

&&

.BEACHES...
The surf from the west swell will continue to decrease overnight,
but an incoming southwest swell (8-12 feet, 8-12 seconds, 240
degrees) could generate high surf Sunday night and Monday. Local
surf could reach 10 feet.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 6 AM PST Saturday for Orange County
     Coastal Areas-San Diego County Coastal Areas.

     Flood Watch from Sunday afternoon through Wednesday morning for
     San Diego County Coastal Areas-San Diego County Deserts-San
     Diego County Mountains-San Diego County Valleys.

     Flood Watch from Sunday afternoon through Tuesday afternoon for
     Apple and Lucerne Valleys-Coachella Valley-Orange County
     Coastal Areas-Orange County Inland Areas-Riverside County
     Mountains-San Bernardino County Mountains-San Bernardino
     and Riverside County Valleys-The Inland Empire-San Gorgonio
     Pass Near Banning-Santa Ana Mountains and Foothills.

     Winter Storm Watch from Saturday evening through Tuesday
     afternoon for Riverside County Mountains-San Bernardino
     County Mountains.

     Wind Advisory until 4 AM PST Saturday for Coachella Valley-
     Riverside County Mountains-San Diego County Deserts-San
     Diego County Mountains-San Gorgonio Pass Near Banning.

PZ...Small Craft Advisory until 8 AM PST Saturday for Coastal Waters
     from San Mateo Point to the Mexican Border and out to 30 nm-
     Waters from San Mateo Point to the Mexican Border Extending
     30 to 60 nm out including San Clemente Island.

&&

PUBLIC...PG
AVIATION/MARINE/BEACHES...Maxwell

In the hours before

Local storm report, Feb 3, 12:41 AM PST, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
1241 AM PST Sat Feb 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 AM     Snow             1 ESE Palomar Mountain  33.31N 116.85W
02/02/2024  M2.0 inch        San Diego          CA   Trained Spotter

            Palomar mountain, Birch hill, overnight
            snowfall total is 2 inches.

&&

CO

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 11:42 AM PSTWinter Storm WarningSGXRiverside, San Bernardino, San Diego5 days
Feb 3, 12:59 PM PSTHigh Surf AdvisorySGXOrange, San Diego57 hr
Feb 3, 1:14 PM PSTSmall Craft AdvisorySGX49 hr

Nearby

Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.